Jump to content
CrazyBoards.org

Topamax and kidney stones / need help


Recommended Posts

when i got out of the hospital and was put on a dose of 200 mg a day, my back felt sore and sides too. i called my pdoc about it, but he never returned my call. i just drank water all the time and eventually the soreness/pain went away. i was worried about my kidneys at first. i take 75 mg now and i don't experience anything at all. good luck. matt

Link to comment
Share on other sites

I only had the tingling extremities when I started taking 100 mgs of Topomax, and because of Topomax's ability to make you unable to recall words when you want them, I can't remember the medical term for it - para something or other.

I haven't had kidney stones myself, but have been with people that have and the pain is the excruciating, curled up on the floor, crying for morphine type of pain that would have forced you to go the emergency room, more than likely.  Hopefully you don't have them.

I've had some urinary tract infections that got into my kidneys, and they make you miserable because you feel a strong urge to pee, but nothing happens except for an unpleasant kind of burning sensation.  You would also probably be considering the emergency room before too long if your doctor's office was closed and the infection got going good - they're really uncomfortable.

Is it possible to call your doctor and briefly describe your symptoms to a nurse, or the doctor?  They could make an educated guess on whether you need to come in or not.  When I've had some weekend warrior type injuries in the past and couldn't get my regular GP, I've had pretty good luck calling the local emergency room and asking to speak with a nurse.  They can let you know if you need to scurry in and see them, or wait for your regular doc, or not worry too much. 

Hope you feel better!

Link to comment
Share on other sites

In the early stages of kidney stones, I don't think the pain is excruciating.  And you can form and pass small kidney stones on your own without medical intervention.  Jerod would be a good one to answer this, since according to the CM page, he gets them from Topa. 

Aching in the back (flank) area is very common for kidney problems; location graphically illustrated on this page.  I do think you should check in with your doc.

Link to comment
Share on other sites

Okay Erika, flank pain is definitely pain that will knock you to your knees.  Take it from me, I have a kidney disease.  Are you nauseated from the pain?  Sometimes that happens with me.  Are you having trouble going to the bathroom?  Do you notice and blood in your urine *sometimes it's not noticeable*?  Try cranberry juice it can help.  If the pain gets to the point where you can hardly move, get your butt to the ER.  They'll do tests to let you know if you have any stones or not.  I just passed one the other day.  They're not nice, let me tell ya!  But I've been doing this since I was 19 and now I'm 33.  I'm also on pain meds.

Let me know if you need more info, babe.  I'm here for ya!

Elizabeth

Link to comment
Share on other sites

That's good to know.  Well, not really, but you know what I mean.The cloudy business in your urine could also indicate you might have a UTI or a  slight kidney infection.  I'd still get some cranberry juice just to be on the safe side of things.  Even if you may not be passing a stone and it could be just your bad back, you could be suffering from a slight infection.  Keep us posted and if you still notice the cloudiness, I'd talk with your doctor.  You may need some antibiotics if you do have a UTI.  Women get UTI's a lot and never do anything about them because they don't know they have them.  My nephrologist constantly yells at me for not doing anything about mine because I can't always afford to run to the doctors everytime I get one.  So I do the whole cranberry juice thing.  Clears things up without the expense.  If you get heartburn easily, warning, cranberry juice can cause heartburn.

Lots of hugs,

Elizabeth

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...